Alert archive / Kentucky / Flash Flood Warnings in 2000
Flash Flood Warning 20, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 27, 2000, 5:12 AM CDT for 5 counties in Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 5:12 AM CDT (10:12 UTC)
- Expired
- May 27, 2000, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Calloway County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, Trigg County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 271019
FFWPAH
KYC035-075-083-105-221-271400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
512 AM CDT SAT MAY 27 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALLOWAY COUNTY IN WESTERN KENTUCKY
FULTON COUNTY IN WESTERN KENTUCKY
GRAVES COUNTY IN WESTERN KENTUCKY
HICKMAN COUNTY IN WESTERN KENTUCKY
TRIGG COUNTY IN WESTERN KENTUCKY
* UNTIL 900 AM CDT
* AT 512 AM CDT...WEATHER RADAR IN PADUCAH CONTINUED TO SHOW SHOWERS
AND THUNDERSTORMS OVER ALL OF WEST KENTUCKY. THE HEAVIEST RAIN
CONTINUES ALONG THE KENTUCKY AND TENNESSEE STATE LINE THROUGH THE
BOOTHEEL OF MISSOURI. DOPPLER RADAR ESTIMATES FROM ONE HALF TO
THREE QUARTERS OF AN INCH OF RAINFALL PER HOUR FROM THESE STORMS.
* A LARGE AREA OF RAIN EXTENDS FROM KENTUCKY ACROSS SOUTHEAST
MISSOURI INTO NORTHEAST ARKANSAS...WHICH WILL CONTINUE MOVING ACROSS
THE WARNING AREA THROUGH THE EARLY MORNING HOURS. ALTHOUGH THE RAIN
MAY NOT BE HEAVY ALL THE TIME...IT WILL BE PERSISTENT...WHICH WILL
MAKE IT HARD FOR CREEKS...STREAMS AND LOW LYING AREAS TO DRAIN. THE
GROUND IS ALREADY SATURATED FROM PREVIOUS RAINS.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3683 8773 3651 8815 3652 8927 3675 8913
3671 8835What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:00 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 27, 3:00 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT SAT MAY 27 2000 MAIN CONCERN FOR THIS FORECAST PACKAGE CONTINUES TO BE SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT WITH ASSOCIATED POTENTIAL FOR FLASH FLOODING. LATEST 07Z SURFACE ANALYSIS DEPICTS LOW PRESSURE OVER SOUTHWEST IOWA WITH A WARM FRONT EXTENDING SOUTHEAST FROM THE LOW INTO SOUTHERN INDIANA AND NORTHERN KENTUCKY. A COLD FRONT TRAILS SOUTHWEST FROM THE LOW THROUGH EASTERN KANSAS AND INTO THE OKLAHOMA PANHANDLE. JUST ONE LOOK AT THE LATEST IR SATELLITE LOOP VIRTUALLY PAINTS THE PICTURE FOR TODAY...WITH NUMEROUS THUNDERSTORM COMPLEXES PLASTERED OVER THE MIDWEST. ONE COMPLEX OVER CENTRAL ILLINOIS AND ACROSS I-70 IN MISSOURI IS APPROACHING NORTHWEST PARTS OF THE FORECAST AREA. ANOTHER COMPLEX OVER NORTHERN ARKANSAS AND SOUTHERN MISSOURI IS ALREADY AFFECTING THE SOUTHWEST PART OF THE FORECAST AREA. NGM/ETA/AVN FORECAST MODELS ARE ALL IN GENERAL AGREEMENT ON THE POSITION OF THE SURFACE FEATURES THROUGH 00Z SUNDAY...THEN DIVERGE SOMEWHAT AS THE ETA SWINGS THE COLD FRONT THROUGH ABOUT 6 HOURS SOONER THAN NGM/AVN. WITH FRONTAL PASSAGE...ETA ALSO ENDS PRECIP SOONER WITH DECREASED INSTABILITY VALUES. THIS DOES NOT LOOK REASONABLE...SO WILL GENERALLY FOLLOW NGM/AVN MODEL SOLUTIONS PAST 24 HOURS. SO EXPECT THE SURFACE LOW TO BE OVER CENTRAL ILLINOIS BY 00Z SUNDAY WITH THE TRAILING COLD FRONT EXTENDING SOUTHWEST THROUGH SOUTHERN MISSOURI INTO TEXAS. THE COLD FRONT SHOULD PASS ACROSS THE FORECAST AREA OVERNIGHT AND EXIST TO OUR EAST BY 12Z SUNDAY. IN THE MEANTIME...AN H5 LOW DEEPENS AND MOVES INTO CENTRAL ILLINOIS BY 12Z SUNDAY...THEN INTO THE OHIO VALLEY BY 00Z MONDAY. BEFORE THE FRONT MOVES THROUGH...NUMEROUS THUNDERSTORM COMPLEXES POSE THE THREAT FOR WIDESPREAD HEAVY RAIN AND FLASH FLOODING TODAY AND TONIGHT. ETA/NGM LAYER PRECIPITABLE WATER VALUES APPROACH 2 INCHES THIS AFTERNOON AND EVENING WITH K INDICES ABOVE 30 DURING THE SAME TIME FRAME. WITH ANTECEDENT RAINS OVER PARTS OF THE FORECAST AREA IN COMBINATION WITH TODAY/S HEAVY RAIN POTENTIAL...WILL ISSUE FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA TODAY...AND WILL LET DAY SHIFT EXTEND WATCH INTO TONIGHT/S PERIOD IF NECESSARY. CURRENT ZONES ARE GOING MIDDLE TO UPPER 80S FOR TODAY/S HIGH TEMPERATURES. GIVEN AMPLE CLOUD COVER AND WIDESPREAD CONVECTION TODAY AND THE LOWERED FWC/FAN MOS VALUES...WILL CUT HIGHS INTO THE UPPER 70S AND LOWER 80S FROM NORTH TO SOUTH. PREFER A BLEND OF FWC/FAN MOS VALUES FOR REMAINDER OF FORECAST. .PAH...FLASH FLOOD WATCH ENTIRE CWA TODAY. PRESLEY
In the hours before
Special weather statement, May 27, 12:12 AM CDT, 5 hours before
ILZ075>078-080>083-INZ081-082-085>087-270600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1212 AM CDT SAT MAY 27 2000 ...SEVERE THUNDERSTORM WATCH 374 IS IN EFFECT UNTIL 600 AM... ...THE WATCH INCLUDES NORTHERN PARTS OF SOUTHERN ILLINOIS AND MOST OF SOUTHWEST INDIANA... COUNTIES INCLUDED ARE: IN SOUTHERN ILLINOIS - PERRY...JEFFERSON...FRANKLIN...WAYNE... HAMILTON...WHITE...EDWARDS AND WABASH. IN SOUTHWEST INDIANA - GIBSON...PIKE...POSEY...VANDERBURGH...AND WARRICK. AT 1205 AM...RADAR SHOWED STRONG THUNDERSTORMS CAPABLE OF HEAVY RAIN AND POSSIBLY SMALL HAIL MOVING NORTHEAST AT 40 MPH ACROSS GIBSON AND PIKE COUNTIES IN SOUTHWEST INDIANA. MORE THUNDERSTORMS WERE MOVING ACROSS EAST CENTRAL MISSOURI INTO CENTRAL ILLINOIS. THESE STORMS ARE EXPECTED TO MOVE SOUTHEAST OVERNIGHT INTO THE AREA. SOME OF THESE STORMS MAY BE SEVERE...CAPABLE OF STRONG DAMAGING WIND... AND POSSIBLY HAIL. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION.
Special weather statement, May 27, 3:03 AM CDT, 2 hours 9 minutes before
ILZ075>078-080>082-270930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 303 AM CDT SAT MAY 27 2000 ...LINE OF THUNDERSTORMS MOVING SOUTHEAST TOWARD THE REGION... AT 300 AM DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR LAWRENCEVILLE TO SALEM TO NASHVILLE MOVING SOUTHEAST AT 30 MPH. THE LINE SHOULD BE FROM NEAR FAIRFIELD TO DU QUOIN BY 400 AM. EXPECT HEAVY DOWNPOURS OF RAIN...DANGEROUS LIGHTNING AND LOCALLY GUSTY WINDS TO 40 MPH WITH THESE STORMS. SDB
Special weather statement, May 27, 4:13 AM CDT, 59 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-271115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 413 AM CDT SAT MAY 27 2000 ...SEVERE THUNDERSTORM WATCH 374 IS CANCELED... ...SEVERE THUNDERSTORM WATCH 372 HAS EXPIRED... THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH NUMBER 374 AS OF 400 AM. ALTHOUGH THERE ARE STILL THUNDERSTORMS ON RADAR...THE MAIN THREAT HAS BECOME LOCALLY HEAVY RAIN AND THE THREAT OF STRONG WINDS AND HAIL HAS DIMINISHED. FOR THIS REASON THE WATCH HAS BEEN CANCELED. WATCH NUMBER 372 HAS BEEN ALLOWED TO EXPIRE. THERE IS A FLASH FLOOD WATCH IN EFFECT TODAY FOR ALL OF THE REGION. AT 400 AM RADAR SHOWED MOST OF THE SHOWERS WERE ACROSS SOUTHEAST MISSOURI INTO WEST KENTUCKY...GENERALLY EAST OF THE PENNYRILE PARKWAY OF KENTUCKY. DOPPLER RADAR ESTIMATES THAT THE HEAVIEST RAIN... FROM HALF TO ABOUT AN INCH PER HOUR...STRETCHED FROM NEAR MURRAY THROUGH HICKMAN KENTUCKY AND OVER NEW MADRID COUNTY MISSOURI. THIS ACTIVITY WILL CONTINUE MOVING EAST AND OVERSPREAD THE PENNYRILE REGION OF KENTUCKY BEFORE DAYBREAK. ANOTHER AREA OF RAIN WAS MOVING ACROSS SOUTHEAST ILLINOIS TOWARD SOUTHERN INDIANA...BUT SHOULD MISS THE EVANSVILLE METRO AREA. THE RAIN OVER KENTUCKY WILL LIKELY SPREAD NORTHEAST ACROSS SOUTHERN ILLINOIS AND INTO SOUTHWEST INDIANA BY SUNRISE. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER UPDATES OR POSSIBLE WARNINGS. SDB
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:25 PM CDT | Flash Flood Warning | PAH | Fulton | 3 hr |
| May 27, 1:57 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 63 min |
| May 27, 2:33 PM CDT | Flash Flood Warning | PAH | Calloway, Trigg | 117 min |
| May 27, 3:11 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 49 min |
| May 27, 3:26 PM CDT | Flash Flood Warning | PAH | Christian, Todd | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.